Alert archive / Utah / Wind Advisories in 2018

Wind Advisory 14, NWS Salt Lake City, UT

May 30, 2018

NWS Salt Lake City, UT issued this wind advisory at May 30, 2018, 1:49 PM MDT. It took effect at May 31, 2018, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 30, 2018, 1:49 PM MDT (19:49 UTC)
In effect from
May 31, 2018, 12:00 PM MDT
Expired
May 31, 2018, 9:00 PM MDT
In force
9 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted.

079 
WWUS75 KSLC 301949
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
149 PM MDT Wed May 30 2018

UTZ015-016-310600-
/O.NEW.KSLC.WI.Y.0014.180531T1800Z-180601T0300Z/
West Central Utah-Southwest Utah-
Including the cities of Delta, Fillmore, Beaver, Cedar City, 
and Milford
149 PM MDT Wed May 30 2018

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT THURSDAY...

The National Weather Service in Salt Lake City has issued a Wind
Advisory, which is in effect from noon to 9 PM MDT Thursday.

* AFFECTED AREA...West central and southwest Utah.

* WINDS...South 25 to 35 mph with gusts up to 50 mph.

* TIMING...Gusty south winds are expected to develop Thursday
  morning and increase through the afternoon. Winds will decrease
  by late evening.

* IMPACTS...Strong crosswinds can be expected on east-west routes
  in the area including US Route 6 from Delta west to the
  Utah/Nevada line. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of at least 31
mph or gusts of 45 mph are expected. Motorists in the advisory
area should be prepared for sudden gusty cross winds which can
make driving difficult.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
6 follow-up statements
304 
WWUS75 KSLC 310530
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
1130 PM MDT Wed May 30 2018


UTZ015-016-311100-
/O.CON.KSLC.WI.Y.0014.180531T1800Z-180601T0300Z/
West Central Utah-Southwest Utah-
Including the cities of Delta, Fillmore, Beaver, Cedar City, 
and Milford
1130 PM MDT Wed May 30 2018

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT
THURSDAY...

* AFFECTED AREA...West central and southwest Utah.

* WINDS...South 25 to 35 mph with gusts up to 50 mph.

* TIMING...Gusty south winds are expected to develop Thursday 
  morning and increase through the afternoon. Winds will 
  decrease by late evening.

* IMPACTS...Strong crosswinds can be expected on east-west 
  routes in the area including US Route 6 from Delta west to the 
  Utah/Nevada line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of at least
31 mph or gusts of 45 mph are expected. Motorists in the advisory
area should be prepared for sudden gusty cross winds which can
make driving difficult.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
244 
WWUS75 KSLC 310903
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
303 AM MDT Thu May 31 2018


UTZ015-016-312200-
/O.CON.KSLC.WI.Y.0014.180531T1800Z-180601T0300Z/
West Central Utah-Southwest Utah-
Including the cities of Delta, Fillmore, Beaver, Cedar City, 
and Milford
303 AM MDT Thu May 31 2018

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

* AFFECTED AREA...West central and southwest Utah.

* WINDS...South 25 to 35 mph with gusts approaching 50 mph.

* TIMING...Gusty south winds are expected to develop Thursday 
  morning and increase through the afternoon. Winds will 
  decrease by late evening.

* IMPACTS...Strong crosswinds can be expected on east-west 
  routes in the area including US Route 6 from Delta west to the 
  Utah/Nevada line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of at least
31 mph or gusts of 45 mph are expected. Motorists in the advisory
area should be prepared for sudden gusty cross winds which can
make driving difficult.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
999 
WWUS75 KSLC 311601
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
1001 AM MDT Thu May 31 2018

UTZ015-016-010200-
/O.CON.KSLC.WI.Y.0014.180531T1800Z-180601T0300Z/
West Central Utah-Southwest Utah-
Including the cities of Delta, Fillmore, Beaver, Cedar City, 
and Milford
1001 AM MDT Thu May 31 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* AFFECTED AREA...West central and southwest Utah.

* WINDS...South 25 to 35 mph with gusts approaching 50 mph.

* TIMING...South winds will strengthen this afternoon and remain
  strong through early evening before diminishing. 

* IMPACTS...Strong crosswinds can be expected on east-west 
  routes in the area including US Route 6 from Delta west to the 
  Utah/Nevada line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of at least
31 mph or gusts of 45 mph are expected. Motorists in the advisory
area should be prepared for sudden gusty cross winds which can
make driving difficult.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
795 
WWUS75 KSLC 311700
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
1100 AM MDT Thu May 31 2018


UTZ003-005-010100-
/O.EXA.KSLC.WI.Y.0014.180531T1800Z-180601T0300Z/
Salt Lake and Tooele Valleys-Great Salt Lake Desert and Mountains-
Including the cities of Salt Lake City, Tooele, Wendover, 
and Snowville
1100 AM MDT Thu May 31 2018

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

The National Weather Service in Salt Lake City has issued a Wind
Advisory, which is in effect until 9 PM MDT this evening.

* AFFECTED AREA...The Great Salt Lake Desert and Mountains as well
  as the Salt Lake and Tooele Valleys.

* WINDS...South 25 to 35 mph with gusts in excess of 50 mph.

* TIMING...South winds will strengthen this afternoon and remain 
  strong through early evening before diminishing.

* IMPACTS...Strong crosswinds can be expected on east-west routes
  in the area including I-80 from Lake Point west to the Nevada
  border. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of at least
31 mph or gusts of 45 mph are expected. Motorists in the advisory
area should be prepared for sudden gusty cross winds which can
make driving difficult.

&&

$$

UTZ015-016-010100-
/O.CON.KSLC.WI.Y.0014.180531T1800Z-180601T0300Z/
West Central Utah-Southwest Utah-
Including the cities of Delta, Fillmore, Beaver, Cedar City, 
and Milford
1100 AM MDT Thu May 31 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* AFFECTED AREA...West central and southwest Utah.

* WINDS...South 25 to 35 mph with gusts approaching 50 mph.

* TIMING...South winds will strengthen this afternoon and remain 
  strong through early evening before diminishing.

* IMPACTS...Strong crosswinds can be expected on east-west 
  routes in the area including US Route 6 from Delta west to the 
  Utah/Nevada line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of at least
31 mph or gusts of 45 mph are expected. Motorists in the advisory
area should be prepared for sudden gusty cross winds which can
make driving difficult.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
146 
WWUS75 KSLC 312056
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
256 PM MDT Thu May 31 2018

UTZ015-016-010300-
/O.CON.KSLC.WI.Y.0014.000000T0000Z-180601T0300Z/
West Central Utah-Southwest Utah-
Including the cities of Delta, Fillmore, Beaver, Cedar City, 
and Milford
256 PM MDT Thu May 31 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* AFFECTED AREA...West central and southwest Utah.

* WINDS...South 25 to 35 mph with gusts approaching 50 mph.

* TIMING...Gusty south winds will continue through early this
  evening before diminishing.

* IMPACTS...Strong crosswinds can be expected on east-west 
  routes in the area including US Route 6 from Delta west to the 
  Utah/Nevada line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of at least
31 mph or gusts of 45 mph are expected. Motorists in the advisory
area should be prepared for sudden gusty cross winds which can
make driving difficult.

&&

$$

UTZ003-005-010300-
/O.CON.KSLC.WI.Y.0014.000000T0000Z-180601T0300Z/
Salt Lake and Tooele Valleys-Great Salt Lake Desert and Mountains-
Including the cities of Salt Lake City, Tooele, Wendover, 
and Snowville
256 PM MDT Thu May 31 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* AFFECTED AREA...The Great Salt Lake Desert and Mountains as 
  well as the Salt Lake and Tooele Valleys.

* WINDS...South 25 to 35 mph with gusts in excess of 50 mph.

* TIMING...South winds will strengthen late this afternoon and 
  remain strong through early evening before diminishing.

* IMPACTS...Strong crosswinds can be expected on east-west 
  routes in the area including I-80 from Lake Point west to the 
  Nevada border.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of at least
31 mph or gusts of 45 mph are expected. Motorists in the advisory
area should be prepared for sudden gusty cross winds which can
make driving difficult.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
900 
WWUS75 KSLC 010309
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
909 PM MDT Thu May 31 2018

UTZ003-005-015-016-010415-
/O.EXP.KSLC.WI.Y.0014.000000T0000Z-180601T0300Z/
Salt Lake and Tooele Valleys-Great Salt Lake Desert and Mountains-
West Central Utah-Southwest Utah-
Including the cities of Salt Lake City, Tooele, Wendover, 
Snowville, Delta, Fillmore, Beaver, Cedar City, and Milford
909 PM MDT Thu May 31 2018

...WIND ADVISORY HAS EXPIRED...

The wind advisory for the western Utah valleys has expired.

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at May 30, 10:00 AM MDT, 3 hours 49 minutes earlier.

Area forecast discussion, May 30, 10:00 AM MDT, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1000 AM MDT Wed May 30 2018

.SYNOPSIS...High pressure will move east of Utah today. A
disturbance will cross the Pacific Northwest through Friday
bringing the threat of convection to the state.

&&

.DISCUSSION...Upper level ridging is in place across the Rocky
Mountain states this morning. Morning water vapor imagery clearly
depicts a shortwave embedded in southwesterly flow crossing
Arizona, with another shortwave across California. A northern
stream trough is currently located near the Pacific Coast. Morning
RAOB analysis also indicates mid and low levels remain rather
moist...with surface dewpoints still in the 40Fs to near 50F
across the northern and western valleys.

Expect modest instability to develop across the northwestern
portion of the state this afternoon and evening...with MUCAPE
values near 500-750 J/kg. As the previously mentioned trough
gradually shifts eastward this afternoon...expect deep layer shear
values between 30-35 kts across far northwestern Utah. Much of the
CAM guidance indicates convective initiation in either far eastern
Nevada or northwestern Utah this afternoon. With modest
instability and shear...expect a threat of organized convection
for northwestern Utah this afternoon and evening. The main threats
will be gusty winds and small hail, though do not expect the
typical widespread dry microburst threat given the lower than
normal LCLs and modest mid to low level moisture.

Convection should gradually diminish near to after sunset, though
remnant showers and possibly a few isolated thunderstorms may
carry on across far northern Utah through midnight or so.

Updated pops/weather to add threat of small hail, gusty winds in
roughly the SPC marginal risk area and to increase pops to match
current trends in CAM guidance. Should be an active day across
Utah.

&&

.AVIATION...Isolated showers and thunderstorms should develop in
the vicinity of the SLC terminal this afternoon with the best
chance for thunderstorms between 22-04Z. There is a 30% chance of
gusty and erratic outflow winds impacting the terminal during this
time. The winds will remain out of the south through the morning
with a short- lived northerly shift possible this afternoon
between 23-00Z. There is a 30% chance that the winds will remain
from the south through the day, especially if thunderstorms
develop in the area.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning until 10 PM MDT Thursday for UTZ497-498.

WY...None.
&&

Kruse/Bonnette

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, May 30, 8:05 AM MDT, 5 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
805 AM MDT Wed May 30 2018

UTZ001>016-019>021-517-518-WYZ021-311300-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
805 AM MDT Wed May 30 2018

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...Today and Tonight

Afternoon and evening thunderstorms are expected across portions
of northern and central Utah. A few thunderstorms will be capable
of strong, gusty winds and small hail, particularly across far
northwestern Utah.

Warm and dry conditions along with increasing southerly winds
will create hazardous fire weather conditions across far southern
Utah this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Continued warm, dry and windy conditions will maintain hazardous
fire weather conditions across extreme southern Utah Thursday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 3:09 PM MDTSpecial Weather StatementSLC51 min
May 30, 3:48 PM MDTSpecial Weather StatementSLCBox Elder42 min
May 30, 4:29 PM MDTSpecial Weather StatementSLCBox Elder46 min
May 30, 5:13 PM MDTSpecial Weather StatementSLCBox Elder47 min
May 30, 5:55 PM MDTSpecial Weather StatementSLCBox Elder50 min

Nearby

Wind Advisories in Utah, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.